The skein polynomial of freely periodic knots

Research output: Contribution to journalArticlepeer-review

5 Citations (Scopus)


We use the first coefficient of the HOMFLY polynomial to find a necessary condition for a knot to be freely periodic. In particular for p=3 we obtain a simple but powerful criterion. As an application we show that some knot cannot have a certain free period.

Original languageEnglish
Pages (from-to)535-542
Number of pages8
JournalTopology and its Applications
Issue number3
Publication statusPublished - Jun 30 2002
Externally publishedYes


  • Freely periodic
  • HOMFLY polynomial
  • Knots and links

ASJC Scopus subject areas

  • Geometry and Topology


Dive into the research topics of 'The skein polynomial of freely periodic knots'. Together they form a unique fingerprint.

Cite this